# SDR 20000830SH031

- Difficulty date: June 27, 2000
- Submitted: August 30, 2000
- Operation: General aviation
- Aircraft: N92939
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636119
- Aircraft time: 594 hours
- Engine: Lyc TIO540AE2A
- Engine time: 106 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: LW13212
- Condition: Failed
- Location: Nr 6
- Part time: 106 hours
- Component: Connecting Rod, Lyc
- Component part number: LW13422
- Stage of operation: CR
- How discovered: V
- Nature of condition: Y
- Precautionary procedure: B

## Discrepancy

ENGINE (106.6 HOURS SINCE NEW) FAILED WHILE AT CRUISE RESULTING IN AN EMERGENCY DESCENT AND LANDING AT ALB.  RESULTS OF ENGINE SERVICE TEARDOWN INSPECTION AND TECHNICAL REPORTS DATED 7/5/2000 AND 7/27/2000 FROM TEXTRON LYCOMING FOUND THE CRANKSHAFT ROD JOURNAL AND CONNECTING ROD BROKEN AT NR 6 CRANKPIN WITH NR 6 ROD BEARING EXTRUDED.  FACTORY TECHNICAL REPORT CONCLUDED THAT PRIMARY FAILURE WAS MOST LIKELY DUE TO NR 6 CONNECTING ROD BEARING FAILURE.  (THIS WAS THE 3RD FACTORY NEW ENGINE INSTALLED ON THIS AIRFRAME).
